MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET
Model Number 66800039
Medical Device Problem Codes Overheating of Device (1437); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during surgery the versajet ii console operates with interruptions when pressing the pedal the console would not work and then made a deceleration noise as the motor would deaccelerate and no fluid came out through the handpiece.The machine was overheated at one stage of the surgery.Keeps halting, stopping intermittently and then starts working again.The procedure was completed, with a significant delay, using the same device.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation, however the reported event could not be confirmed.Visual inspection noted no defects.Functional evaluation found that the device operated as intended with no faults found.Probable root cause of the reported failures may be a failure to correctly prime the device.The instructions for use contains comprehensive instructions on how to prime a versajet console, which must be closely followed in order to allow proper functioning of the device.It is also mentioned that the device may heat up during use, due to the nature of the mechanical components within.A documentation investigation has been conducted, confirming that no manufacturing problems have been observed.Complaint history shows previous events of this nature.No manufacturing issue has been confirmed in relation to these complaints.The instructions for use and risk files, mitigate the reported issue with no updates required.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.This investigation is now complete with no additional corrective actions deemed necessary.

Brand Name
VERSAJET II CONSOLE
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13505666
Report Number8043484-2022-00066
Device Sequence Number14462920
Product Code FQH
UDI-Device Identifier00040565124759
UDI-Public00040565124759
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800039
Device Catalogue Number66800039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown